question-icon

What causes loss in libido?

default
Posted on Mon, 21 Jul 2014
Question: Since being on the pill and now having stopped it over a year ago I have been suffering from a major loss of libido. Is there anything I can do about this?
doctor
Answered by Dr. Lohit K (2 hours later)
Brief Answer:
needs further information

Detailed Answer:
Hi,

I went through the query and understood your concern.

I want few more information on the
1. pills you had taken.
The name, content, dosage and duration. This will help in explaining better.
2. Your menstrual history
3. Height, weight and any comorbidities.

I will be waiting for the information. Feel free to ask if any further queries. I will be glad to answer them.

Wish you good health.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lohit K (7 hours later)
i was on XXXXXXX for a year. i took it back to back ie no breaks, for 1 year. this was for endometriosis. my periods have akwats been regulat (28days). However since coming off the pill one year ago, they are every 17 to 21 days (regular). I've never had a problem wit libido in the past.

No other medical history except endomeriosis.

Endometriosis was diagnosed because i had an episode of pelvic pain. ultrasound should two endometriomas on each ovary. I was advised to go on the pill for this.

i've since had one episode of severe post-coital pelvic pain which lasted for three days.

i weigh 55kg and i am 5'4".
XXXXXXX contains ethinylestradiol and drospirenone
doctor
Answered by Dr. Lohit K (23 hours later)
Brief Answer:
lifestyle changes. examination. SSRI?

Detailed Answer:
Hi,
Thanks for more information.

Looking at your history, the drugs are not the cause of libido but it may be endometriosis that has caused severe pelvic pain. For you more than medications the general measures will help you more

1. Sound sleep for 7-8 hours a day.
2. Exercises for 30min a day for 5-6 days a week.
These 2 measures will increase the blood supply, normalises the neurotransmitters balance in brain and hence help in libido.

Other measures are reducing the anxiety, work pressure, eating healthy nutritious food and spending free time with your partner. Check for your Hb level as anaemia and vitamin deficiency can lead to libido. So eating healthy nutritious food will have its impact on health.

If you still suffer from pain then the first treatment should be targeted to that. Drugs for pain or surgical removal of the endometriosis tissue should be done. Along with this SSRI may be helpful to relive your stress disorder or depression if present.

Since you require multiple approach as explained better to consult your gynecologist once for examination. Based on the findings the next step can be decided. Mean time follow the instructions as explained before.

I hope this information helps you. Feel free to ask for any further information.
Wish you faster recovery and good health.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1648 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes loss in libido?

Brief Answer: needs further information Detailed Answer: Hi, I went through the query and understood your concern. I want few more information on the 1. pills you had taken. The name, content, dosage and duration. This will help in explaining better. 2. Your menstrual history 3. Height, weight and any comorbidities. I will be waiting for the information. Feel free to ask if any further queries. I will be glad to answer them. Wish you good health. Regards